Alert archive / Georgia / Wind Advisories in 2012

Wind Advisory 4, NWS Atlanta, GA

February 10, 201296 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Feb 10, 2012, 2:29 PM EST for 96 counties in Georgia. It took effect at Feb 11, 2012, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 2:29 PM EST (19:29 UTC)
In effect from
Feb 11, 2012, 10:00 AM EST
Expired
Feb 11, 2012, 10:00 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS72 KFFC 101929
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI FEB 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110330-
/O.NEW.KFFC.WI.Y.0004.120211T1500Z-120212T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
229 PM EST FRI FEB 10 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY. 

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...BEGINNING MID-MORNING SATURDAY AND LASTING THROUGH
  SATURDAY EVENING.

* IMPACTS...WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH
  WINDS. ISOLATED POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
764 
WWUS72 KFFC 102328
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EST FRI FEB 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
/O.CON.KFFC.WI.Y.0004.120211T1500Z-120212T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
628 PM EST FRI FEB 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...BEGINNING MID-MORNING SATURDAY AND LASTING THROUGH 
  SATURDAY EVENING. 

* IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS
  SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. WEAK
  TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. ISOLATED
  POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

16

$$
320 
WWUS72 KFFC 110913
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 AM EST SAT FEB 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120000-
/O.CON.KFFC.WI.Y.0004.120211T1500Z-120212T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
413 AM EST SAT FEB 11 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...BEGINNING MID-MORNING SATURDAY AND LASTING THROUGH 
  SATURDAY EVENING. 

* IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS 
  SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. 
  WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. 
  ISOLATED POWER OUTAGES MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

19
231 
WWUS72 KFFC 112004
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EST SAT FEB 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120000-
/O.CON.KFFC.WI.Y.0004.000000T0000Z-120212T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
304 PM EST SAT FEB 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS 
  SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. 
  WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. 
  ISOLATED POWER OUTAGES MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
559 
WWUS72 KFFC 112333
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EST SAT FEB 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120300-
/O.EXT.KFFC.WI.Y.0004.000000T0000Z-120212T0300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
633 PM EST SAT FEB 11 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...UNTIL 100 PM.

* IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS 
  SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. 
  WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. 
  ISOLATED POWER OUTAGES MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:18 PM EST, 11 minutes earlier.

Area forecast discussion, Feb 10, 2:18 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EST FRI FEB 10 2012

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
STRONG SHORTWAVE ACROSS THE CENTER OF THE COUNTRY WILL CONTINUE TO
SLIDE EAST TONIGHT...BRINGING WITH IT A QUICK SHOT OF MOISTURE.
HOWEVER...BEST MOISTURE WILL SPLIT EITHER TO THE NORTH ASSOCIATED
WITH WEAK POLAR JET OR TO THE SOUTH ASSOCIATED WITH SUBTROPICAL
JET...WITH A GOOD PORTION OF THE AREA BEING LEFT MOSTLY CLOUDY
WITHOUT ANY REAL PRECIPITATION EXCEPT FOR MAYBE A FEW SPRINKLES...
NOT REALLY ENOUGH TO ADD TO THE WX GRIDS. FOR THE SOUTHERN
PORTION OF THE AREA...EXPECT MAINLY LIGHT SHOWERS NOT REALLY
ADDING UP TO MUCH RAINFALL. FOR THE NORTH...MOISTURE ASSOCIATED
WITH THE SHORTWAVE ITSELF PLUS INCREASING OROGRAPHIC LIFT AS
NORTHWEST FLOW PICKS UP WILL LEAD TO LIGHT SHOWERS THIS AFTERNOON
BRIEFLY MIXING WITH AND QUICKLY CHANGING OVER TO SNOW SHOWERS THIS
EVENING AND OVERNIGHT. SHORTWAVE EXITS THE AREA FAIRLY QUICKLY SO
WHILE SOME OF THE SNOW SHOWERS THEMSELVES MAY BRIEFLY BE
MODERATE...DO NOT EXPECT ANY ACCUMULATIONS OTHER THAN PERHAPS A
LIGHT DUSTING. LOW TEMPS TONIGHT IN THE MOUNTAINS SHOULD GENERALLY
BE JUST BELOW FREEZING...THE REALLY COLD AIR DOES NOT MOVE IN
UNTIL SATURDAY NIGHT.

ARCTIC AIRMASS BEGINS PUSHING IN BEHIND THE SHORTWAVE SATURDAY
MORNING. THE PRESSURE GRADIENT AT THE SURFACE INCREASES
SIGNIFICANTLY DURING THE DAY...THUS WILL ISSUE A WIND ADVISORY
STARTING AT 15Z SATURDAY GOING THROUGH 00Z SUNDAY. EXPECT WINDS
BETWEEN 15-20MPH GUSTING UP TO 35MPH DURING THE AFTERNOON HOURS.

COLD AND DRY AIRMASS REALLY PUSHES INTO PLACE SATURDAY EVENING AND
OVERNIGHT. LOWS WILL DROP INTO THE TEENS NORTH AND LOWER 20S
SOUTH...LOWER THAN THEY HAVE BEEN OVER THE PAST 21 DAYS
/GENERALLY MID TO UPPER 20S/. THIS MAY BE A CONCERN FOR PLANTS
THAT ARE FRESHLY-BUDDED DUE TO THE UNSEASONABLY WARM TEMPERATURES
THE PAST COUPLE OF WEEKS. THOUGH WINDS WILL BEGIN SUBSIDING
OVERNIGHT...THERE IS A CONCERN FOR POTENTIAL WIND CHILL ADVISORY
IN THE MOUNTAINS.

FOR MOST OF THE SHORT TERM...MAV AND MET ARE IN GENERAL AGREEMENT
SO TOOK A BLEND FOR TEMPS AND POPS. HOWEVER...FOR SUNDAY...MAV
BRINGS IN VERY DRY AIR WITH DEWPOINTS BELOW 0 DEGREES F...WHEREAS
MET KEEPS DEWPOINTS IN THE 5-10 DEGREE RANGE. GFS SEEMS TO BE A
LITTLE FASTER THAN THE NAM/ECMWF WITH THE SYSTEM EXITING SO HAVE
LEANED TOWARD THE WARMER/MORE MOIST MET VALUES.

TDP

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES IN THE MEDIUM RANGE MODEL TRENDS THROUGH THE
FIRST HALF OF THE EXTENDED FORECAST PERIOD. STILL SOME CONFIDENCE
ISSUES IN THE LATTER HALF OF THE EXTENDED FORECAST WITH INCREASING
DIVERGENCE BETWEEN THE GFS AND ECMWF MODEL SOLUTIONS. NO SIGNIFICANT
CHANGES PLANNED TO THE EXTENDED FORECAST GRIDS AT THIS TIME. SEE
PREVIOUS EXTENDED FORECAST DISCUSSION BELOW FOR DETAILS.

20

PREV DISCUSSION... /ISSUED 635 AM EST FRI FEB 10 2012/
ARCTIC HIGH WILL QUICKLY MODIFY SUN AND SHIFT EAST OF THE AREA BY
EARLY MON. PROGRESSIVE ZONAL FLOW RETURNS TO ALL EXCEPT THE NE U.S.
AT THE BEGINNING OF THE EXTENDED PERIOD. A SERIES OF SOUTHERN STREAM
SHORT WAVES WILL AFFECT THE REGION DURING THE EXTENDED...WITH A
VARIETY OF ASSOCIATED WEATHER SCENARIOS. THE FIRST SUCH SYSTEM WILL
TRAVERSE THE REGION TUE. ALTHOUGH NOT AN IDEAL OR CLASSIC WEDGE SET
UP IS IN PLACE...THE RETREATING ARCTIC HIGH LEAVES ENOUGH RESIDUAL
COLD AIR IN PLACE AT THE ONSET OF THIS EVENT EARLY TUE TO AROUSE
SOME CONCERN FOR WINTER WX...MAINLY ACROSS THE NE GA MOUNTAINS.
LOW-LEVEL THICKNESS/TEMP PROFILES SUGGEST A GOOD CHANCE OF SNOW
THROUGH THE FIRST HALF OF THE DAY TUE. GFS MODEL SOUNDINGS HAVE THE
ENTIRE ATMOSPHERIC COLUMN BELOW 750MB BELOW 0C AND SATURATED AT 12Z
TUE. THE COLUMN GRADUALLY WARMS FROM THE TOP DOWN BY
00Z...SUGGESTING A CHANGE OVER TO SLEET AND RAIN. FURTHER
SOUTH...SOME WINTER PCPN POSSIBLE EARLY TUE...BUT THE THREAT APPEARS
VERY LIMITED OUTSIDE THE NE GA MOUNTAINS. THIS WILL BE A FAST
MOVING...MINIMAL QPF EVENT AT ANY RATE WITH ANTECEDENT LOW
DEWPOINTS/PWS IN PLACE. A STRONGER...DEEPER...SLOWER MOVING UPPER
TROUGH IS PROGGED TO AFFECT THE REGION DURING THE LATER HALF OF THE
WEEK. THE GFS/ECMWF DIFFER CONSIDERABLY ON EXACTLY WHEN THIS SYSTEM
WILL IMPACT THE SOUTHEAST U.S. THE GFS KICKS OUT A LEADING SHORT
WAVE LATE THU...LEAVING THE PARENT TROUGH BACK IN TX...FINALLY
MOVING THIS THROUGH THE AREA BY SAT. AS A RESULT...THIS WOULD
SUGGEST MULTIPLE ROUNDS OF PRECIPITATION. ON THE OTHER HAND...THE
ECMWF HOLDS A SHORT WAVE RIDGE ACROSS THE REGION THU-FRI...THEN
SHIFTS THE ENTIRE SYSTEM INTO THE REGION SAT-SUN. BOTH SUGGEST THAT
SAT WILL BE WET...BUT DIFFER CONSIDERABLY ON THE THU-FRI PERIOD.
OVERALL...THE SYNOPTIC PATTERN SUGGESTED BY THE ECMWF APPEARS LESS
PLAUSIBLE THAN THE GFS AT THIS POINT. THUS...WILL ADVERTISE CHC
POPS THU-SAT...WITH THE HIGHEST POPS FOR SAT. TEMPS/DEWPOINTS
SUGGEST THAT THUNDER WILL BE A THREAT WITH THIS SECOND SYSTEM. AT
THIS POINT...ANY SEVERE THREAT APPEARS LOW...BUT NOT ENTIRELY OUT OF
THE QUESTION...ESPECIALLY THU WHEN DECENT SHEAR AND MARGINAL
INSTABILITY/CAPE COMBINE. A BIGGER THREAT WILL BE HEAVY
RAIN...ESPECIALLY ACROSS CENTRAL GA...WHERE SEVERAL DAYS OF REPEATED
SHRA/TSRA MAY OCCUR...ESPECIALLY WITH THE GFS SCENARIO.
HOWEVER...THE EXCESSIVE RAINFALL AMOUNTS OF 5-7 INCHES DEPICTED
ACROSS CENTRAL AL INTO CENTRAL GA DURING THIS TIME FRAME APPEAR WAY
OVERDONE.

TEMPS WILL RETURN TO THE FAMILIAR UNSEASONABLY WARM LEVELS DURING
THE EXTENDED...WITH HIGHS IN THE 60S AND LOWS IN THE 40S AND 50S.
THE EXCEPTION WILL BE TUE...WHEN EVAPORATIVE COOLING...PCPN...CLOUD
COVER...AND LOW-LEVEL EASTERLY FLOW WILL HOLD TEMPS IN THE 40S NORTH
AND 50S SOUTH...WITH POSSIBLY ONLY 30S IN THE MOUNTAINS...ESPECIALLY
IF SNOW/SLEET MATERIALIZE IN THAT AREA AS NOTED ABOVE.

19

&&

.FIRE WEATHER...
DRY AIR WILL MOVE INTO THE REGION BEHIND THE SYSTEM...WITH
SATURDAY AND ESPECIALLY SUNDAY DRYING SIGNIFICANTLY. AT THIS TIME
HOWEVER...FUEL MOISTURES DO NOT MEET CRITERIA SO CANNOT ISSUE ANY
FIRE PRODUCTS FOR SATURDAY DESPITE STRONG WINDS AND LOWER RH
VALUES SATURDAY AFTERNOON. FUELS WILL HAVE TO BE MONITORED
THROUGH THE EVENING AND TOMORROW FOR POSSIBLE ISSUANCE. SUNDAY
DEWPOINTS FORECAST TO BE IN THE SINGLE DIGITS AND POSSIBLY BELOW 0
DEGREES F. THIS COMBINED WITH ADDITIONAL DRYING FROM STRONG WINDS
TOMORROW MAY LEAD TO FIRE DANGER CONDITIONS ON SUNDAY.

&&

AVIATION...
18Z UPDATE...
EXPECT VFR CONDITIONS THROUGH THE PERIOD EXCEPT SOME BRIEF MVFR
HAZE THROUGH THIS AFTERNOON AT AHN. BKN-OVC MIDLEVEL CLOUDS WILL
PREVAIL THROUGH MID MORNING SATURDAY. UPPER DISTURBANCE MOVING
THROUGH TONIGHT MAY BRING SOME SPRINKLES TO THE AREA...BUT NOT
ENOUGH TO INCLUDE WX IMPACTS AT ANY OF THE TAFS. SOUTHWEST WINDS
EARLY SHIFTING TO WEST AND NORTHWEST BY SATURDAY AFTERNOON. WINDS
WILL PICK UP TO BETWEEN 15-20KT GUSTING TO BETWEEN 25-30KT...
POSSIBLY BRIEFLY HIGHER.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          36  44  19  45 /  10   0   0   0
ATLANTA         34  41  19  42 /  10   0   0   0
BLAIRSVILLE     31  34  15  36 /  40  30   0   0
CARTERSVILLE    31  40  18  41 /  20   0   0   0
COLUMBUS        39  50  22  48 /  20   0   0   0
GAINESVILLE     34  41  20  41 /  20   5   0   0
MACON           38  53  23  49 /  20   0   0   0
ROME            33  40  19  42 /  30   0   0   0
PEACHTREE CITY  33  43  18  44 /  10   0   0   0
VIDALIA         42  55  26  51 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Feb 10, 4:43 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EST FRI FEB 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
443 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH GEORGIA TONIGHT AND
EARLY SATURDAY. THIS COLD FRONT WILL BRING SOME OF THE COLDEST AIR
OF THE WINTER SEASON TO THE AREA DURING THE WEEKEND ALONG WITH
VERY STRONG...GUSTY NORTHWEST WINDS. WARMER CONDITIONS WILL
QUICKLY RETURN EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A WIND ADVISORY WILL LIKELY BE NEEDED SATURDAY AS NORTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH ARE EXPECTED FROM
LATE MORNING THROUGH AFTERNOON BEHIND THE ARCTIC COLD FRONT. IN
ADDITION...THERE WILL BE A CHANCE OF SNOW SHOWERS SATURDAY WITH
MINOR SNOW ACCUMULATIONS IN THE HIGHER ELEVATIONS OF THE NORTH
GEORGIA MOUNTAINS. THERE WILL BE ANOTHER CHANCE OF SNOW...MAINLY
IN FAR NORTH GEORGIA AND THE MOUNTAINS TUESDAY...WITH MINOR
ACCUMULATIONS POSSIBLE AT THAT TIME. FINALLY...THERE WILL BE A
CHANCE OF THUNDERSTORMS THURSDAY ACROSS ALL EXCEPT NORTHEAST
GEORGIA AND THE MOUNTAINS. OTHERWISE...HAZARDOUS WEATHER IS NOT
EXPECTED SUNDAY...MONDAY...OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

19

Nearby

Wind Advisories in Georgia, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.